Alert archive / Indiana / Flash Flood Warnings in 2025
Flash Flood Warning 12, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Apr 24, 2025, 7:47 PM EDT for Rush County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2025, 7:47 PM EDT (23:47 UTC)
- Expired
- Apr 24, 2025, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Rush County, IN
The radar
The Indianapolis radar (KIND), 75 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2386 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
634
WGUS53 KIND 242347
FFWIND
INC139-250300-
/O.NEW.KIND.FF.W.0012.250424T2347Z-250425T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
747 PM EDT Thu Apr 24 2025
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Central Rush County in central Indiana...
* Until 1100 PM EDT.
* At 747 PM EDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Between 2 and 3
inches of rain have fallen. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Rushville.
Flooding of streets and parking lots has been reported by local
authorities in Rushville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3966 8535 3960 8539 3960 8548 3969 8548
3971 8545 3971 8537
FLASH FLOOD...OBSERVED
$$
Nield1 follow-up statement
748
WGUS73 KIND 250258
FFSIND
Flash Flood Statement
National Weather Service Indianapolis IN
1058 PM EDT Thu Apr 24 2025
INC139-250308-
/O.EXP.KIND.FF.W.0012.000000T0000Z-250425T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rush IN-
1058 PM EDT Thu Apr 24 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 11 PM EDT THIS EVENING FOR
CENTRAL RUSH COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3966 8535 3960 8539 3960 8548 3969 8548
3971 8545 3971 8537
$$
MeloWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 7:26 PM EDT, 21 minutes earlier. Its key messages:
- Warm temperatures through the work week followed by cooler weather this weekend.
- Shower and thunderstorm chances this afternoon through Friday night with the best chances Friday and Friday evening.
- Pleasant Spring Weekend ahead.
- More active pattern from Tuesday through Thursday, with severe weather potential on Tuesday.
Area forecast discussion, Apr 24, 7:26 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 726 PM EDT Thu Apr 24 2025 .KEY MESSAGES... - Warm temperatures through the work week followed by cooler weather this weekend. - Shower and thunderstorm chances this afternoon through Friday night with the best chances Friday and Friday evening. - Pleasant Spring Weekend ahead. - More active pattern from Tuesday through Thursday, with severe weather potential on Tuesday. && .SHORT TERM (This evening through Friday)... Issued at 259 PM EDT Thu Apr 24 2025 THIS AFTERNOON Temperatures have warmed to around 80 across the region this afternoon with dew points steadily rising into the 50s. Some dew points in the low 60s have been noted across our far south. Satellite imagery shows cumulus breaking out across portions of our area especially south of Indianapolis. Cumulus development appears to be initiating first in areas of differential heating, with the forested areas of Monroe and Brown Counties being a particular focal point. ACARS soundings out of IND show a deeply mixed but largely dry boundary layer as of 18z. Additionally, lapse rates are rather poor within the free atmosphere. The lower levels should moisten with time as southerly winds bring higher dew points northward. Short-term guidance shows continued heating and moistening leading to modest destabilization as the afternoon progresses. CAPE values between 1000 and 1500 J/Kg are possible, especially from Indianapolis southward where the richer moisture resides. Showers and some thunderstorms are expected by the evening. Areas where the cumulus field currently appears agitated (Monroe and Brown Counties) may be the first to see convective initiation within the next few hours. As for severe potential, today's threat appears very low mainly due to limited shear through the effective cloud layer. Guidance is showing values around 20kt bulk shear which may be enough to lead to some multicell clusters. Storms should be short-lived as they rain into themselves in the low-shear environment. Small hail and an isolated downburst with strong sub-severe wind gusts is possible in the strongest storms. OVERNIGHT Storm activity should die down overnight as diurnal heating is lost. A few isolated showers may persist as moisture advection continues through the night. Low-level clouds likewise continue through the night and may even thicken some as moisture increases. This should keep lows from dropping much, with values in the high 50s to low 60s expected. FRIDAY The threat for showers and thunderstorms returns on Friday as an upstream mid-level wave approaches from the west and passes just to our north. The large-scale setup is rather messy with multiple vorticity features shown in various models, likely originating from upstream convective activity. As such, convective coverage and timing on Friday is a bit uncertain. However, it does appear the the first half of the day is more likely as most guidance has a surface cold front sweeping through by 00z. Severe potential on Friday also seems low but not quite as low as today. CAPE Profiles are a bit taller and thicker with an overall more moist column. However, shear remains on the low side (30kt at most) and lapse rates remain poor (6-6.5 C/Km). Our primary threats would be isolated strong wind gusts and marginally severe hail within the strongest updrafts. Given the moist column, heavy rain is possible at times which could lead to localized flash flooding if storm training occurs. Things quiet down once the cold front passes through. Low stratus may persist in the post-front environment as trajectories originate off of Lake Michigan which should keep the boundary layer moist. && .LONG TERM (Friday night through Thursday)... Issued at 259 PM EDT Thu Apr 24 2025 Friday Night through Monday - Overall, a pleasant spring weekend appears in store for Indiana. Rain chances will linger for a few hours on Friday evening as the last bits of the surface low pressure and associated cold front exits Indiana during the evening hours. Overnight, high pressure from the northern plains will continue to settle across the Ohio Valley. Forecast soundings late Friday night and into Saturday show a dry column and HRRR suggests precipitation exiting the forecast area by 05Z. Thus will keep low chance pops in play during the evening hours, but trend toward a dry forecast overnight. Strong ridging aloft over the region will be the rule through the weekend and into Monday. This ridge is expected to provide continued subsidence along with an associated large surface high pressure system that will slowly pass across the state through Monday. Forecast soundings show mid level inversions along with very high convective temperatures, thus CU will not be expected, and we will look for mostly clear skies with only some passing CI through Monday. As the high slowly drifts east by Monday, southerly flow is expected to return. This will lead to the typical slowly warming temperatures each day as the high passes to the east. Tuesday through Thursday - Active weather is set to arrive for the middle of next week. Models show the arrival of SW flow aloft as the previously mentioned upper ridge drifts east of Indiana. This will set up moist, tropical flow aloft streaming across the southern plains and into the Ohio Valley. This quick, moist flow aloft will be favorable for shower and storm development, particularly on Tuesday. Models on Tuesday show a wave of energy within the flow aloft streaming toward Indiana. Meanwhile within the lower levels, a quick, warm and moist flow will also be in place over Indiana as a low pressure over the Great Lakes and an associated trailing cold front approaches from IA. This will be a favorable set-up for storms. Early forecast soundings for Tuesday afternoon suggest CAPE over 1800 J/KG. Thus high confidence for rain on Tuesday afternoon and we will continue to monitor for severe weather potential. Rain chances are expected to continue as we go through the middle part of the work week. Aloft a broad upper trough is expected to remain in place over the plains with continued southwest flow aloft. More forcing dynamics are show to be passing across Central Indiana during Wednesday and Thursday. Furthermore, a favorable set-up for rain and storms will remain in place with the lower levels as models show the tail of the previously mentioned cold front stalled and elongated over Central Indiana in a east to west fashion. Given these ingredients, confidence is high for rain during the middle of next week and expect high chance to likely pops to be used. && .AVIATION (00Z TAF Issuance)... Issued at 726 PM EDT Thu Apr 24 2025 Impacts: - Localized MVFR ceilings possible near daybreak Friday in showers - Thunderstorms possible again Friday, but too low probability for explicit mention at this time Discussion: As broad low pressure moves into and through the area tonight into Friday, increasingly widespread cloud cover is expected, along with showers and perhaps scattered thunderstorms, particularly Friday morning into the afternoon hours. Impact of thunder at any one location this far out is far too uncertain for explicit mention in the TAF. Increasing low level moisture will allow ceilings to drop near or just after daybreak Friday as the showers move in, but at this point think MVFR ceilings will be transient at most sites but perhaps BMG, where guidance is a bit more aggressive. Precipitation threat will come to an end very late in the period as the cold front passes through the area, though trapped low level moisture may produce more widespread lower ceilings in the wake of the front, along with a few gusty winds at or beyond the end of the period. Winds will be generally southerly around 10KT or less overnight, becoming more southwesterly with time and then northwesterly in the wake of the front tomorrow evening. && .IND WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...Eckhoff LONG TERM...Puma AVIATION...Nield
Hazardous weather outlook, Apr 24, 3:54 PM EDT, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 354 PM EDT Thu Apr 24 2025 INZ021-028>031-035>049-051>057-060>065-067>072-252000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 354 PM EDT Thu Apr 24 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Isolated to scattered thunderstorms are possible this afternoon and evening with the best chance across southeast portions of central Indiana. Severe storms are not expected, but lightning is a hazard with any storm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible Friday and next Tuesday. A few storms could be strong for both days. There is also a chance for severe weather on Tuesday and Tuesday night, but uncertainty remains high. Stay tuned for updates. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to monitor forecasts for next Tuesday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Apr 24, 5:10 PM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
510 PM EDT Thu Apr 24 2025
INZ070-242145-
Lawrence IN-
510 PM EDT Thu Apr 24 2025
...A strong thunderstorm will impact portions of western Lawrence
County through 545 PM EDT...
At 509 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bedford, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail. Slow moving
storms over the same area may pose a Flash Flood threat
over the next hour.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oolitic, Silverville, Bedford, Williams, and Avoca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3880 8668 3883 8668 3899 8663 3892 8640
3874 8656 3874 8664
TIME...MOT...LOC 2109Z 207DEG 11KT 3884 8658
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CMSpecial weather statement, Apr 24, 5:20 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
520 PM EDT Thu Apr 24 2025
INZ054-055-063-242145-
Johnson IN-Brown IN-Morgan IN-
520 PM EDT Thu Apr 24 2025
...A strong thunderstorm will impact portions of southeastern Morgan,
northwestern Brown and southwestern Johnson Counties through 545 PM
EDT...
At 520 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Nashville, or 18 miles northwest of Columbus, moving
northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Peoga, Morgantown, Beanblossom, Trafalgar, Spearsville, and Princes
Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3926 8623 3928 8632 3946 8627 3940 8605
TIME...MOT...LOC 2120Z 207DEG 11KT 3932 8622
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CMSpecial weather statement, Apr 24, 5:36 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
536 PM EDT Thu Apr 24 2025
INZ062-063-070-242200-
Brown IN-Lawrence IN-Monroe IN-
536 PM EDT Thu Apr 24 2025
...A strong thunderstorm will impact portions of southeastern Monroe,
southwestern Brown and north central Lawrence Counties through 600 PM
EDT...
At 536 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Bedford, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Elkinsville, Bartlettsville, and Charles Deam Wilderness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3896 8650 3913 8637 3909 8621 3905 8626
3905 8632 3901 8632 3893 8642
TIME...MOT...LOC 2136Z 218DEG 22KT 3902 8640
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CMSpecial weather statement, Apr 24, 5:37 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
537 PM EDT Thu Apr 24 2025
INZ064-071-242200-
Bartholomew IN-Jackson IN-
537 PM EDT Thu Apr 24 2025
...A strong thunderstorm will impact portions of southwestern
Bartholomew and north central Jackson Counties through 600 PM EDT...
At 537 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Seymour, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Columbus.
This includes Interstate 65 between mile markers 57 and 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3900 8593 3903 8603 3921 8603 3917 8585
TIME...MOT...LOC 2137Z 187DEG 10KT 3907 8598
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CMSpecial weather statement, Apr 24, 5:50 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
550 PM EDT Thu Apr 24 2025
INZ054-055-242215-
Johnson IN-Morgan IN-
550 PM EDT Thu Apr 24 2025
...Strong thunderstorms will impact portions of southeastern Morgan
and southwestern Johnson Counties through 615 PM EDT...
At 549 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Franklin to near
Martinsville. Movement was north at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail. Slow moving
storms may pose a Flash Flood threat over the next hour.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mahalasville, Morgantown, Bargersville, and Trafalgar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3954 8612 3949 8638 3934 8640 3937 8612
TIME...MOT...LOC 2149Z 187DEG 11KT 3944 8618 3938 8637
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CMSpecial weather statement, Apr 24, 7:12 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
712 PM EDT Thu Apr 24 2025
INZ057-242345-
Rush IN-
712 PM EDT Thu Apr 24 2025
...A strong thunderstorm will impact portions of northeastern Rush
County through 745 PM EDT...
At 712 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rushville, or 15 miles west of Connersville, moving northeast at 10
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Glenwood, Mays, Rushville, and New Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3953 8531 3960 8556 3979 8547 3979 8530
3955 8530
TIME...MOT...LOC 2312Z 211DEG 10KT 3963 8543
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
NieldThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:11 PM EDT | Special Weather Statement | IND | Johnson | 34 min |
| Apr 24, 3:16 PM EDT | Special Weather Statement | IND | Johnson | 14 min |
| Apr 24, 3:22 PM EDT | Special Weather Statement | IND | Marion | 23 min |
| Apr 24, 3:28 PM EDT | Special Weather Statement | IND | Johnson | 17 min |
| Apr 24, 3:30 PM EDT | Special Weather Statement | IND | Lawrence | 15 min |
| Apr 24, 3:43 PM EDT | Special Weather Statement | IND | Monroe | 17 min |
| Apr 24, 3:47 PM EDT | Special Weather Statement | IND | Marion | 13 min |
| Apr 24, 4:00 PM EDT | Special Weather Statement | IND | Hancock | 15 min |
| Apr 24, 4:04 PM EDT | Special Weather Statement | IND | Monroe | 26 min |
| Apr 24, 4:21 PM EDT | Special Weather Statement | IND | Martin | 24 min |
| Apr 24, 4:30 PM EDT | Special Weather Statement | IND | Monroe | 30 min |
| Apr 24, 4:33 PM EDT | Areal Flood Advisory | IND | Greene, Lawrence, Monroe | 3 hr |
| Apr 24, 4:43 PM EDT | Special Weather Statement | IND | Brown | 17 min |
| Apr 24, 4:45 PM EDT | Special Weather Statement | IND | Lawrence | 30 min |
| Apr 24, 4:56 PM EDT | Special Weather Statement | IND | Jennings | 19 min |
| Apr 24, 5:03 PM EDT | Special Weather Statement | IND | Monroe | 27 min |
| Apr 24, 5:08 PM EDT | Special Weather Statement | IND | Brown | 22 min |
| Apr 24, 5:10 PM EDT | Special Weather Statement | IND | Lawrence | 35 min |
| Apr 24, 5:20 PM EDT | Special Weather Statement | IND | Johnson | 25 min |
| Apr 24, 5:21 PM EDT | Flash Flood Warning | IND | Greene, Lawrence, Martin, Monroe | 3 hr |
| Apr 24, 5:36 PM EDT | Special Weather Statement | IND | Monroe | 24 min |
| Apr 24, 5:37 PM EDT | Special Weather Statement | IND | Bartholomew | 23 min |
| Apr 24, 5:50 PM EDT | Special Weather Statement | IND | Johnson | 25 min |
| Apr 24, 6:04 PM EDT | Areal Flood Advisory | IND | Brown, Johnson, Morgan | 3 hr |
| Apr 24, 7:12 PM EDT | Special Weather Statement | IND | Rush | 33 min |
| Apr 24, 7:17 PM EDT | Areal Flood Advisory | IND | Rush, Shelby | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.